Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 332, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 15, 2009, 4:43 PM CDT for Oregon County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2009, 4:43 PM CDT (21:43 UTC)
- Expired
- Jul 15, 2009, 5:05 PM CDT
- In force
- 22 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Oregon County, MO
The radar
The Springfield radar (KSGF), 188 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 2:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2567 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:10 PM CDT, 33 minutes earlier.
Area forecast discussion, Jul 15, 4:10 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 410 PM CDT WED JUL 15 2009 .SHORT TERM (TONIGHT THROUGH FRIDAY)... SEVERE THUNDERSTORM POTENTIAL THROUGH THURSDAY AND A COOLER AND DRIER AIRMASS ARRIVING FOR FRIDAY AND THE WEEKEND ARE THE FORECAST HIGHLIGHTS. STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP THIS AFTERNOON ALONG AN ADVANCING COLD FRONT EXTENDING FROM NEAR SALEM TO ANDERSON. AHEAD OF THIS FRONT...A WARM AND UNSTABLE AIRMASS IS IN PLACE WITH MLCAPE VALUES OF 2000-3000 J/KG ALONG WITH LITTLE TO NO CIN. THUNDERSTORMS WILL CONTINUE TO BACKBUILD SOUTHWEST THROUGH THE EARLY EVENING WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE DUE TO HIGH RAINFALL RATES IN POOR DRAINAGE AREAS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED TONIGHT INTO THE OVERNIGHT HOURS AS THE LOW LEVEL JET INCREASES AND INTERACTS WITH THE WEAK COLD FRONT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE FLASH FLOOD POTENTIAL WILL INCREASE OVERNIGHT...PARTICULARLY ACROSS SOUTHERN MISSOURI...AS CONVECTION BECOMES MORE WIDESPREAD AND TRAINS NEAR THE FRONT. HAVE HELD OFF ON FLASH FLOOD WATCH DUE TO THE ISOLATED NATURE OF THE RECENT RAINFALL. CONVECTION IS EXPECTED TO TAPER FROM WEST TO EAST THURSDAY MORNING. MODELS CONTINUE TO HINT AT AN MCS DEVELOPING IN CENTRAL KANSAS THURSDAY NIGHT AND TRACKING ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS OVERNIGHT. ONCE AGAIN A FEW STORMS COULD BE STRONG TO SEVERE. HIGH PRESSURE WILL BUILD INTO THE PLAINS FRIDAY AND OVER THE WEEKEND BRINGING A COOLER AND DRIER AIRMASS TO THE REGION. ANGLE && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... THE UPPER LEVEL RIDGE WILL CONTINUE TO SHIFT TO THE WEST AND REMAIN THERE THROUGH THE PERIOD. THIS WILL KEEP THE REGION UNDER NORTHWEST FLOW. THE WEEKEND WILL BENEFIT THE MOST FROM THIS PATTERN SHIFT AS A COOL AND DRY CANADIAN HIGH SETTLES INTO THE MIDDLE OF THE COUNTRY AND DOMINATES THE WEATHER INTO THE START OF NEXT WEEK. THE OZARKS CAN EXPECT HIGHS AROUND 80 DEGREES AND LOWS IN THE MID TO UPPER 50S...BELOW NORMAL FOR THIS TIME OF YEAR. THIS IS SUPPORTED VIA LOCAL CONDITIONAL CLIMATOLOGY WITH 850MB TEMPERATURES OVER THE WEEKEND AS LOW AS 8 TO 10 DEGREES CELSIUS. THIS CORRELATES TO LOWS IN THE 53 TO 57 DEGREE RANGE. WITH NORTWEST FLOW IN CONTROL OF THE AREAS WEATHER...ANY SHORTWAVE THAT MOVES OVER THE RIDGE MAY PRODUCE SOME SHOWERS OR THUNDERSTORMS...ESPECIALLY AROUND THE PERIPHERY OF THE RIDGE. WHILE CURRENT FORECAST IF FOR DRY CONDITIONS THROUGH THE PERIOD...WOULD NOT BE SUPRISED IF WE SAW A FEW PERIODS OF SHOWERS BY MID WEEK. HATCH && .AVIATION... SCATTERED CONVECTION WILL CONTINUE TO DEVELOP NEAR THE AERODROMES THROUGH THE EARLY EVENING. CONVECTION IS EXPECTED TO BECOME MORE WIDESPREAD LATE TONIGHT AS LOW LEVEL JET INCREASES. VISIBILITIES COULD BE REDUCED TO IFR CATEGORY NEAR STRONGER THUNDERSTORMS DUE TO MOIST AIRMASS. LOWER CEILINGS AND SHOWERS WILL BE POSSIBLE THURSDAY MORNING WITH A GRADUAL INCREASE IN CEILINGS. ANGLE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 15, 3:04 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 304 PM CDT WED JUL 15 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 304 PM CDT WED JUL 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE STORMS WILL BE POSSIBLE ALONG AND EAST OF A LINE FROM NEAR SALEM TO GALENA THROUGH 9 PM. STORMS WILL BE CAPABLE OF LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS UP TO 70 MPH ALONG WITH HEAVY RAINFALL AND LOCALIZED FLOODING. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA AFTER 10 PM AS A LOW LEVEL JET INCREASES. ISOLATED STORMS COULD PRODUCE HAIL UP THE SIZE OF QUARTERS...AND WIND GUSTS UP TO 60 MPH ALONG WITH HEAVY RAINFALL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE ONGOING ACROSS PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS THURSDAY MORNING. SUFFICIENT INSTABILITY AND SHEAR SHOULD BE AVAILABLE FOR STRONG TO ISOLATED SEVERE STORMS TO AFFECT THE AREA AS A COLD FRONT PUSHES THROUGH THE REGION. THE MAIN CONCERN WITH ANY STORM THAT BECOME SEVERE WOULD BE HAIL TO THE SIZE OF QUARTERS...WINDS AROUND 60 MPH AND HEAVY RAINFALL. LOCALIZED FLOODING WILL BE POSSIBLE IN POOR DRAINAGE AREAS. THUNDERSTORMS WILL ALSO BE POSSIBLE LATE IN THE DAY THURSDAY AND EARLY FRIDAY MORNING. NO ADDITIONAL THUNDERSTORMS ARE EXPECTED FOR THE SATURDAY THROUGH TUESDAY PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ALONG AND EAST OF A LINE FROM NEAR SALEM TO GALENA THROUGH 9 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
In the hours before
Local storm report, Jul 15, 3:18 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
318 PM CDT WED JUL 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL GLADDEN 37.50N 91.46W
07/15/2009 E0.75 INCH DENT MO PUBLIC
30 MPH WINDS ESTIMATED WITH THUNDERSTORMS AS WELL AS 1.5
INCHES OF RAINFALL
&&
GCLAYCOMThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 64 min |
| Jul 15, 3:11 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 64 min |
| Jul 15, 3:13 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon | 36 min |
| Jul 15, 4:23 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.